I was diagnosed six months ago and am seeing a pulmonologist. I have had several severe episodes where I absolutely could NOT get any air, very scary. I have learned to recognize symptoms and can tell when I am reaching an acute stage (starts with mild wheezing, shortness of breath and mucus gets thicker and to cough-up, etc) I have the following meds: Symbicort inhaler, albuterol inhaler, Xopenex (nebulizer machine), singular, and spirit. My question/problem is this: when I start to reach an acute stage and/or have an attack (I had to call ambulance two mos ago) my primary care md has given me a short course of prednisone, it's a miracle drug to me, as each of the last three times I took it, I was 90% better within two days, and Did not even need my inhaler(s) for several weeks....then, the symptoms start again (seems like about an eight week stretch in-between). My pulmonologist wants to put me on daily Spiriva, a new/costly inhaled pill (you crush it in their special lire pill holder, then inhale the pill!). The side effects are instantaneous for me and result in excruciating headaches, worse, my COPD symptoms get worse!! I looked up Spiriva online, and the side effects are endless, but the worst is the "50% increasecin fatal heart attacks.." Are they kidding? Prednisone is a mild cortisteroid with almost zero side effects for short term/ sporadic use, so, why is this specialist md trying ti fierce the spiriva on me instead? I am so angry, when does the patient get to decide what medicine works best for them? Any input is greatly appreciated. Thank you?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.